MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0630
Medical Device Problem Codes Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using ruby coil lps and a non-penumbra microcatheter.During the procedure, two ruby coil lps were successfully implanted into the target vessel and the microcatheter was subsequently flushed.While attempting to advance the next ruby coil lp, resistance was encountered, and the coil would not advance past its initial position within the introducer sheath.The physician continued making attempts to advance the ruby coil lp and it was eventually advanced into the microcatheter; however, the coil would not smoothly advance through the microcatheter.Therefore, the ruby coil lp was removed.The procedure was completed using a new ruby coil lp and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp revealed that the device was advanced from its starting position within the introducer sheath and coagulated blood and an unknown substance were within the introducer sheaths distal tip.Based on the reported complaint, this damage was likely incidental.During functional testing, the ruby coil lp could not be retracted from its returned position within the introducer sheath or advanced out of its introducer sheath due to the coagulated blood and unknown substance within the sheath; therefore, functional testing could not be performed, and the root cause of the inability to advance the coil through the microcatheter during the procedure could not be determined.Further evaluation of the device revealed bends throughout the pusher assembly.This damage was likely incidental to the complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of inability to advance the coil through the microcatheter.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11758056
Report Number3005168196-2021-00914
Device Sequence Number4138767
Product Code HCG
UDI-Device Identifier00815948021860
UDI-Public00815948021860
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Model NumberRBYLP0630
Device Catalogue NumberRBYLP0630
Device Lot NumberF100194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Date Report Sent to FDA01/01/2005